MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY
Catalog Number PNS6F125BER
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the 6f select was ovalized approximately 118.0 cm from the hub.The 6f select outer diameter (od) could not be measured using the ring gauge due to the ovalization in the catheter shaft.Conclusions: evaluation of the returned 6f select revealed that the catheter was ovalized.If the device is forcefully gripped during insertion or preparation, damage such as this may occur.The ovalization in catheter shaft likely contributed to the resistance experienced and prevented the 6f select from tracking through the neuron max during the procedure.The neuron max identified in the complaint was not returned to penumbra for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure in the middle cerebral artery (mca) using a neuron 6f select catheter (6f select).During the procedure, while attempting to advance a 6f select through a neuron max 6f 088 long sheath (neuron max), the physician experienced resistance and the 6f select would not track inside the neuron max; therefore, it was removed.The procedure was completed using another 6f select and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
NEURON 6F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7785982
Report Number3005168196-2018-01574
Device Sequence Number13498054
Product Code DQY
UDI-Device Identifier00814548012094
UDI-Public00814548012094
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2020
Device Catalogue NumberPNS6F125BER
Device Lot NumberF76968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2018
Initial Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005